Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 27, 2021, 3:03 PM CDT for Jones County, Mississippi. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 3:03 PM CDT (20:03 UTC)
- Expired
- Aug 27, 2021, 4:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 40
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 116 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636
WWUS84 KJAN 272003
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
303 PM CDT Fri Aug 27 2021
MSZ065-066-074-272100-
Jones MS-Covington MS-Forrest MS-
303 PM CDT Fri Aug 27 2021
...A cluster of gusty thunderstorms will impact portions of northern
Forrest, southeastern Covington and southwestern Jones Counties
through 400 PM CDT...
At 302 PM CDT, Doppler radar was tracking gusty thunderstorms from
Hattiesburg to near Moselle, or 7 miles south of Ellisville, moving
northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hattiesburg, Laurel, Petal, Ellisville, Sanford, Rawls Springs,
Sunrise, Macedonia, Eastabuchie, Moselle, Ovett and Soso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3134 8935 3135 8935 3135 8936 3143 8945
3144 8947 3150 8954 3177 8927 3149 8896
3143 8904 3143 8914 3135 8915 3126 8926
TIME...MOT...LOC 2002Z 127DEG 14KT 3150 8919
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
DLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 27, 12:45 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 27, 12:45 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1245 PM CDT Fri Aug 27 2021 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR conditions will prevail through the period. Some showers and storms will affect portions of the region this afternoon, which could bring some brief MVFR conditions. VFR conditions should continue overnight with additional convection tomorrow. /28/ && .DISCUSSION... Today through tonight: most attention is turning toward what is currently Tropical Storm Ida, forecast to become a major hurricane while approaching the northern Gulf Coast this weekend, and the eventual impacts the system will bring to the ArkLaMiss region. For the near term though, the forecast area is experiencing typical late summer conditions with a hot and humid airmass supporting diurnal convective rainfall as high pressure remains anchored over the southeast CONUS. A trough moving through deep E-SE flow on the southwest side of the high will help to enhance convective rainfall later today, particularly over southern/eastern portions of the forecast area. Otherwise, expect seasonable heat stress levels with a few locations reaching the 100-105 range this afternoon. Tonight, we'll see convective rainfall chances wind down early in the evening with a rain-free but humid overnight. /EC/ Tomorrow through Friday: Tropical storm Ida will continue to be the primary focus through the forecast period as it moves into the Gulf of Mexico and towards the central Gulf Coast late this weekend. For tomorrow, prior to Ida's arrival, stout sub-tropical ridging will remain centered over the Coastal Plain of the Carolinas with flat ridging extending west across the southern half of the CONUS. Further north, a potent shortwave trough will be ejecting out of the Northern Rockies within active northern stream flow draped along the International Border. Deep tropical moisture will continue to stream into the region in advance of Ida which will help foster scattered to numerous showers and thunderstorms, especially along and south of I-20. Afternoon high temperatures will also range from the low to mid 90s with heat indices climbing into the 100-105 degree range over portions of the Delta. Will keep the HWO focused on tropical hazards for now, but a limited heat graphic cannot be ruled out if these forecast values are maintained with future guidance. Sunday through Tuesday will be the main timeframe for impacts to the Lower Mississippi Valley from Ida. Ida is forecast to emerge from Cuba and into the Gulf of Mexico Saturday morning on a northwest trajectory as stout ridging remains centered over the Carolinas. This flow regime around the ridge brings the system to the central to southeast Louisiana coast by Sunday afternoon. Conditions across the Gulf of Mexico will be extremely favorable for further strengthening as vertical wind shear remains weak with deep warm waters and substantial ocean heat content. Furthermore, it appears likely that Ida will pass over the Gulf Loop Current where the greatest ocean heat content will reside. As a result, Ida is forecast to strengthen to a major hurricane at landfall. Given the aforementioned conditions, it's also possible that the system could undergo a period of rapid intensification during it's trip across the Gulf. Track guidance remains tightly clustered with a projected landfall along the central to southeast Louisiana coast. At the same time, the previously mentioned northern stream shortwave trough, will be swinging through the Great Lakes region. This will act to weaken/flatten the Carolinas ridge and allow Ida to take a north and eventually northeast turn as it heads inland over the CWA. Broad flat ridging north of the system and weak steering currents will slow forward motion with the system taking over 24 hours to traverse the CWA. Individual impacts will be discussed in more detail below. Flooding rain threat: The slow motion of the weakening system is definitely concerning for heavy rainfall and flash flooding. Latest QPF guidance from WPC paints a swath of 5-8" of rain generally along and southeast of the Natchez Trace corridor. Locally heavier amounts will also be possible, especially for locations that see slow moving convergent bands with intense rainfall rates. Exact placement of the heavy rain axis will ultimately depend on Ida's eventual track. If landfall occurs a little further east the axis will shift east as well into eastern Mississippi. On the other hand, a further west track up the Mississippi River would subsequently shift the heavy rainfall further west. Will go ahead and introduce an elevated threat area for flooding in the HWO/graphics for the majority of the area. Wind threat: Winds remain more challenging as they will ultimately hinge on strength, track and forward speed of Ida. The expected slow forward motion would allow for more weakening prior to the strongest winds reaching portions of the CWA. However, a stronger system at landfall could still yield a greater wind threat despite slower forward motion. Regardless, the wind field is expected to be quite expansive with strong gusty winds expected across much of the area. Will also introduce tropical winds to the HWO/graphics with an elevated area confined to far southern portions of the area and a limited area further north. Tornado threat: As with any landfalling tropical cyclone, attention will have to be paid to the potential for tornadoes embedded within rainbands. Large low-level wind fields will support copious amounts of 0-1km shear and helicity. Instability will likely be more limited Sunday night, but by Monday enough MLCAPE should be present to support at least a threat for isolated tornadoes. Will hold off on mentioning tornadoes in the HWO/graphics for now given that the primary tornado window appears to be on Monday in the day 4 period. However, a tornado graphic will likely be needed with future forecast packages. As previously mentioned, guidance remains tightly clustered on track, but even a small wobble east or west would have implications on where the greatest flooding, wind and tornado threat materialize. Confidence in timing also remains low at this time as guidance has trended slightly slower owing to ridging to the north of the system. With this in mind, the forecast and graphics will be subject to change as we head through the weekend. Thus, it is imperative to stay abreast of the latest forecast information. Depending on timing, what's left of Ida is forecast to lift northeast and out of the area Tuesday night into Wednesday. This will lead to a transition back into a more typical late summer pattern, although drier air wrapping around the back side of the remnants may limit coverage of any lingering showers and thunderstorms. /TW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 93 72 93 75 / 57 30 49 15 Meridian 91 71 91 72 / 61 39 49 15 Vicksburg 94 74 94 76 / 45 27 48 16 Hattiesburg 89 72 91 75 / 78 25 68 24 Natchez 92 73 91 74 / 64 31 58 19 Greenville 94 73 94 75 / 18 11 27 14 Greenwood 94 73 94 74 / 21 9 29 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 28
Hazardous weather outlook, Aug 27, 5:00 AM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 500 AM CDT Fri Aug 27 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 500 AM CDT Fri Aug 27 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Tropical Storm Ida is forecast to become a hurricane as it tracks across the Gulf of Mexico and heads toward the Louisiana coast. Based on the offical track from the National Hurricane Center, Ida will likely bring heavy rainfall and high winds to the outlook area as we go from Sunday into Monday and Tuesday. Areas of Flash flooding and power outages will be possible, especially over southern portions of Mississippi. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 20 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 27, 2:37 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
237 PM CDT Fri Aug 27 2021
MSZ056-272015-
Smith MS-
237 PM CDT Fri Aug 27 2021
...Showers producing gusty wind will impact portions of southern
Smith County through 315 PM CDT...
At 236 PM CDT, Doppler radar was tracking showers producing gusty
wind near Taylorsville, or near Stringer, moving northwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Raleigh, Taylorsville and Mize.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3179 8945 3184 8965 3195 8965 3210 8955
3194 8932 3180 8932
TIME...MOT...LOC 1936Z 118DEG 20KT 3186 8938
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DLSpecial weather statement, Aug 27, 3:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
303 PM CDT Fri Aug 27 2021
MSZ065-066-074-272100-
Jones MS-Covington MS-Forrest MS-
303 PM CDT Fri Aug 27 2021
...A cluster of gusty thunderstorms will impact portions of northern
Forrest, southeastern Covington and southwestern Jones Counties
through 400 PM CDT...
At 302 PM CDT, Doppler radar was tracking gusty thunderstorms from
Hattiesburg to near Moselle, or 7 miles south of Ellisville, moving
northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hattiesburg, Laurel, Petal, Ellisville, Sanford, Rawls Springs,
Sunrise, Macedonia, Eastabuchie, Moselle, Ovett and Soso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3134 8935 3135 8935 3135 8936 3143 8945
3144 8947 3150 8954 3177 8927 3149 8896
3143 8904 3143 8914 3135 8915 3126 8926
TIME...MOT...LOC 2002Z 127DEG 14KT 3150 8919
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:37 PM CDT | Special Weather Statement | JAN | Smith | 38 min |
| Aug 27, 4:10 PM CDT | Tropical Storm Watch | JAN | Adams, Claiborne, Copiah, Covington, Forrest, Franklin and 18 more | 24 hr |
| Aug 27, 5:46 PM CDT | Special Weather Statement | JAN | Yazoo | 44 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.